Translator Disclaimer
May 2022 Conical $3$-uniform measures: A family of new examples and characterizations
A. Dali Nimer
Author Affiliations +
J. Differential Geom. 121(1): 57-99 (May 2022). DOI: 10.4310/jdg/1656005496


28A33, 49Q15.

Uniform measures have played a fundamental role in geometric measure theory since they naturally appear as tangent objects. For instance, they were essential in the groundbreaking work of Preiss on the rectifiability of Radon measures. However, relatively little is understood about the structure of general uniform measures. Indeed, the question of whether there exist any non-flat uniform measures beside the one supported on the Kowalski–Preiss cone has been open for 30 years, ever since Kowalski and Preiss classified $n$‑uniform measures in $\mathbb{R}^{n+1}$.

In this paper, we answer the question and construct an infinite family of $3$‑uniform measures in arbitrary codimension. We define a notion of distance symmetry for points and prove that every collection of $2$‑spheres whose centers are distance symmetric gives rise to a $3$‑uniform measure. We then develop a combinatorial method to systematically produce distance symmetric points. We also classify conical $3$‑uniform measures in $\mathbb{R}^5$ by proving that they all arise from distance symmetric spheres.

Funding Statement

The author was partially supported by NSF RTG 0838212, DMS-1361823 and DMS-0856687.


Download Citation

A. Dali Nimer. "Conical $3$-uniform measures: A family of new examples and characterizations." J. Differential Geom. 121 (1) 57 - 99, May 2022.


Received: 26 March 2018; Accepted: 11 March 2019; Published: May 2022
First available in Project Euclid: 24 June 2022

Digital Object Identifier: 10.4310/jdg/1656005496

Primary: 28A33 , 49Q15

Rights: Copyright © 2022 Lehigh University


This article is only available to subscribers.
It is not available for individual sale.

Vol.121 • No. 1 • May 2022
Back to Top